# SDR CA121102002

- Difficulty date: November 1, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350BA
- Aircraft time: 8,657 hours
- Engine: Lyc LTS101700D2
- System (JASC): 6730 · Rotorcraft Servo System
- Part: Servo
- Condition: Frozen
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER DEPARTING AIRPORT ON A LOCAL FLIGHT TO THE FORESTRY PAD, PARTIAL CONTROL LOSS WAS EXPERIENCED.  THE FORWARD CYCLIC MOVEMENT WAS IMPEDED AND IT WAS NOT POSSIBLE TO MOVE THE CYCLIC INTO THE FORWARD QUADRANT OF ITS MOTION.  SUSPECTING ICE ON THE CYCLIC CUP FRICTIONS, THE PILOT LOOSENED OFF THE FRICTIONS AND TRIED TO BREAK THE ICE FREE. AFTER SEVERAL UNSUCCESSFUL ATTEMPTS, HE RADIOED GP RADIO AND INFORMED THEM THAT HE WAS HAVING CONTROL ISSUES AND WAS TURNING BACK TO THE AIRPORT FOR AN EMERGENCY LANDING ON RUNWAY 25. GP ACKNOWLEDGED AND RESCUE SERVICES WERE DISPATCHED. ON SHORT FINAL TO 25, THERE WAS A SNAP FELT IN THE CYCLIC AND FULL CYCLIC CONTROL WAS RESTORED. THE PILOT THEN DECIDED TO SHOOT THE APPROACH TO THE TAXI WAY AND PERFORMED A SHALLOW NO HOVER LANDING TO THE TAXI WAY AND SHUTDOWN THE ACFT. DURING SHUTDOWN HE WAS MOVING THE CYCLIC TO CHECK FREEDOM OF CONTROLS AND ONCE AGAIN THE FORWARD QUADRANT WAS IMPEDED. THE AIRCRAFT WAS HANGAR-ED FOR MAINTENANCE  THE ACFT HAD BEEN OUTSIDE IN THE PREVIOUS DAYS AND WAS BROUGHT IN THE NIGHT PRIOR TO THE FLIGHT TO DE-THAW.  THE ACFT WAS COVERED IN SNOW THE PREVIOUS DAY AND ALTHOUGH THE SNOW HAD MELTED THERE WAS STILL TRACES OF WATER IN AND AROUND THE HELICOPTER PRIOR TO FLIGHT.  PRELIMINARY INSPECTION OF THE ACFT HAS REVEALED NO ISSUES WITH THE FLIGHT CONTROLS. AT THIS TIME, A FROZEN SERVO PILOT VALVE IS SUSPECTED.
